Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 114, NWS Houston/Galveston, TX

May 27, 2015Houston County, Trinity County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 27, 2015, 2:55 AM CDT for Houston County, Trinity County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2015, 2:55 AM CDT (07:55 UTC)
Expired
May 27, 2015, 3:30 AM CDT
In force
35 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

Counties Houston County, TX, Trinity County, TX

The radar

The Houston radar (KHGX), 193 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 7.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2156 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1218 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 12:29 AM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, May 27, 12:29 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1229 AM CDT WED MAY 27 2015

.DISCUSSION...
SEE THE 06Z AVIATION DISCUSSION BELOW.

40

&&

.AVIATION...
A DECENT INFLOW INTO THE MCS OVER NORTH TEXAS WAS HELPING TO
PRODUCE ISOLATED SHOWERS NEAR THE COAST EARLIER IN THE EVENING.
REMNANT SHOWERS FROM THE NORTH TEXAS CONVECTION MAY WORK THEIR
WAY INTO KCLL AND KUTS OVERNIGHT TONIGHT. HOWEVER...THE MAIN
IMPACTS BETWEEN 06Z AND 15Z WILL BE MVFR CEILINGS. ON WEDNESDAY
THE MODELS DIFFERED A BIT BUT THE CONSENSUS IS FOR A CHANCE FOR
THUNDERSTORMS DURING THE AFTERNOON.

40

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      73  86  73  85  73 /  20  40  20  40  20
HOUSTON (IAH)              74  87  74  85  74 /  20  40  20  40  20
GALVESTON (GLS)            78  85  78  84  78 /  10  20  20  20  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 AM CDT EARLY THIS
     MORNING FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
     THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...42
AVIATION/MARINE...40
Hazardous weather outlook, May 26, 3:44 PM CDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
344 PM CDT TUE MAY 26 2015

TXZ163-164-176>179-195>200-210>214-226-227-235>238-272045-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
344 PM CDT TUE MAY 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH WITH
THE LOSS OF DAYTIME HEATING. IN THE MEANTIME...THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS AND A QUICK
COUPLE INCHES OF RAIN. AREAS IN THE HOUSTON METRO AREA THAT
RECEIVED TORRENTIAL RAINFALL LAST NIGHT WILL BE SUSCEPTIBLE FOR
FLASH FLOODING AGAIN SHOULD ONE OF THESE LOCALIZED CELLS MOVE
RIGHT OVERHEAD. WE WILL BE WATCHING THE STORMS DEVELOPING IN NORTH
AND WEST TEXAS. WITH A VERY FEW EXCEPTIONS...MOST DATA SUGGESTS
THIS ACTIVITY WILL DISSIPATE BEFORE REACHING SOUTHEAST TEXAS.

AT THE BEACH...HIGH RISK OF RIP CURRENTS AND ABOVE NORMAL SURF
HEIGHTS CONTINUE THROUGH THIS EVENING. SWIM NEAR A LIFEGUARD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE REGION TUESDAY
THROUGH THURSDAY...BUT WILL PROBABLY BE SCATTERED IN NATURE
SIMILAR TO WHAT WE SEE IN THE SUMMER. RAIN CHANCES INCREASE AGAIN
HEADED INTO THE THE WEEKEND AS THE NEXT STORM SYSTEM MOVES INTO
THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED. PLEASE SEND REPORT OF SEVERE
WEATHER AND FLASH FLOODING VIA TWITTER OR FACEBOOK AT NWSHOUSTON.

GMZ330-335-350-355-370-375-272045-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
344 PM CDT TUE MAY 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION WITH ELEVATED WINDS AND SEAS
IN PLACE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MODERATE ONSHORE WINDS AND SEAS WILL CONTINUE. THERE MAY BE
PERIODS WHERE SMALL CRAFT CAUTION OR ADVISORIES MIGHT BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, May 27, 1:50 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
150 AM CDT WED MAY 27 2015

TXZ163-176-270745-
MADISON TX-HOUSTON TX-
150 AM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON AND NORTHERN MADISON
COUNTIES UNTIL 245 AM CDT...

AT 146 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF
BUFFALO TO 15 MILES WEST OF CENTERVILLE TO 9 MILES NORTH OF
FRANKLIN...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CROCKETT...MADISONVILLE...AUSTONIO...GRAPELAND...LOVELADY...
KENNARD...LATEXO...MIDWAY AND WECHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF ON OR NEAR HOUSTON COUNTY LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3158 9517 3152 9510 3147 9510 3145 9505
      3106 9552 3095 9578 3089 9594 3099 9620
      3109 9598 3109 9577 3114 9577 3116 9573
      3121 9575 3127 9573 3132 9566 3145 9571
      3146 9575 3147 9572 3149 9574 3154 9565
TIME...MOT...LOC 0646Z 287DEG 31KT 3159 9594 3126 9624 3116 9651

40
Special weather statement, May 27, 2:00 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
200 AM CDT WED MAY 27 2015

TXZ176-195-196-198-270745-
MADISON TX-GRIMES TX-BURLESON TX-BRAZOS TX-
200 AM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BURLESON...WESTERN
MADISON...BRAZOS AND NORTHWESTERN GRIMES COUNTIES UNTIL 245 AM CDT...

AT 158 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF
FRANKLIN TO NEAR HEARNE TO NEAR CAMERON...AND MOVING SOUTHEAST AT 30
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORTHERN COLLEGE STATION...BRYAN...CALDWELL...KURTEN...WIXON
VALLEY...KYLE FIELD...IOLA...CHRIESMAN AND NORTH ZULCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY .

&&

LAT...LON 3073 9662 3070 9656 3074 9646 3091 9635
      3105 9607 3087 9586 3061 9625 3046 9687
      3047 9691 3054 9692
TIME...MOT...LOC 0658Z 318DEG 25KT 3112 9628 3093 9657 3084 9702

40

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 9:29 PM CDTRiver Flood WarningHGXHarris4 days
May 26, 10:42 PM CDTRiver Flood WarningHGXLavaca16 hr
May 27, 12:54 AM CDTSmall Craft AdvisoryHGX9 hr
May 27, 1:50 AM CDTSpecial Weather StatementHGXHouston, Madison55 min
May 27, 2:00 AM CDTSpecial Weather StatementHGXBrazos45 min
May 27, 2:44 AM CDTAreal Flood AdvisoryHGXBrazos, Houston, Madison3 hr
May 27, 3:01 AM CDTSevere Thunderstorm WarningHGXPolk, Trinity29 min
May 27, 3:12 AM CDTSpecial Weather StatementHGXMadison48 min
May 27, 3:31 AM CDTSpecial Weather StatementHGXTrinity44 min
May 27, 3:33 AM CDTSpecial Weather StatementHGXTrinity27 min
May 27, 3:49 AM CDTAreal Flood AdvisoryHGXBrazos, Grimes, Madison, Montgomery, Walker116 min
May 27, 3:59 AM CDTFlash Flood WatchHGXFort Bend, Harris, Montgomery7 hr
May 27, 4:00 AM CDTSevere Thunderstorm WarningHGXPolk, San Jacinto, Trinity, Walker30 min
May 27, 4:14 AM CDTFlash Flood WarningHGXBrazos, Grimes, Houston, Madison, Montgomery, Walker3 hr
May 27, 4:25 AM CDTSpecial Weather StatementHGXPolk50 min
May 27, 4:33 AM CDTAreal Flood AdvisoryHGXBrazos, Grimes, Montgomery, Walker, Waller, Washington117 min
May 27, 4:43 AM CDTFlash Flood WarningHGXPolk, San Jacinto3 hr
May 27, 4:46 AM CDTSpecial Weather StatementHGXMontgomery44 min
May 27, 4:57 AM CDTFlash Flood WarningHGXMontgomery, Walker3 hr
May 27, 5:06 AM CDTFlash Flood WarningHGXGrimes, Montgomery, Waller, Washington3 hr
May 27, 5:11 AM CDTFlash Flood WarningHGXBrazos, Burleson, Grimes, Waller, Washington3 hr
May 27, 5:14 AM CDTSpecial Weather StatementHGXLiberty46 min
May 27, 5:21 AM CDTSevere Thunderstorm WarningHGXAustin, Brazos, Chambers, Fort Bend, Harris, Liberty and 2 more39 min
May 27, 5:31 AM CDTFlash Flood WarningHGXHarris, Liberty, Montgomery, Polk, San Jacinto3 hr
May 27, 5:45 AM CDTFlash Flood WarningHGXAustin, Grimes, Harris, Montgomery, Waller, Washington3 hr
May 27, 6:02 AM CDTSpecial Marine WarningHGX58 min
May 27, 6:04 AM CDTSpecial Weather StatementHGXAustin, Chambers, Harris, Waller71 min
May 27, 6:14 AM CDTFlash Flood WarningHGXChambers, Harris, Liberty, Montgomery, Waller3 hr
May 27, 6:21 AM CDTSpecial Marine WarningHGX114 min
May 27, 6:58 AM CDTFlash Flood WarningHGXAustin, Colorado, Washington3 hr
May 27, 7:05 AM CDTSpecial Weather StatementHGXBrazoria, Colorado, Fort Bend, Galveston55 min
May 27, 7:06 AM CDTRiver Flood WarningHGXHarris30 hr
May 27, 7:06 AM CDTRiver Flood WarningHGXHarris6 days
May 27, 7:16 AM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Galveston, Harris, Waller3 hr
May 27, 7:55 AM CDTSevere Thunderstorm WarningHGXAustin, Colorado, Waller35 min
May 27, 8:03 AM CDTRiver Flood WarningHGXBrazoria3 days
May 27, 8:13 AM CDTSpecial Marine WarningHGX2 hr
May 27, 8:40 AM CDTSpecial Weather StatementHGXWaller50 min
May 27, 8:44 AM CDTAreal Flood AdvisoryHGXAustin, Harris, Waller2 hr
May 27, 9:19 AM CDTRiver Flood WarningHGXHarris10 hr
May 27, 9:19 AM CDTRiver Flood WarningHGXHarris10 hr
May 27, 9:22 AM CDTRiver Flood WarningHGXFort Bend, Harris6 days
May 27, 11:18 AM CDTRiver Flood WarningHGXAustin, Brazoria, Fort Bend, Waller10 days

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.